How the interaction occurs:
When these two medicines are taken together, your body may not be able to process sirolimus, temsirolimus, or verapamil properly.
What might happen:
Your blood levels of sirolimus may increase and cause toxic effects. If you are taking verapamil, the amount of verapamil in your blood may increase and lower your blood pressure too much.
What you should do about this interaction:
Contact your doctor if you experience a decrease in the amount of urine you make, if you develop any new side effects from your medicine, or if have any dizziness or fainting episodes.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. If your doctor prescribes these medicines together, it may be necessary to adjust the dose of tacrolimus or change you to a different medicine. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Rapamune (sirolimus) US prescribing information. Wyeth Pharmaceuticals March, 2013.
2.Bottiger Y, Sawe J, Brattstrom C, Tollemar J, Burke JT, Hass G, Zimmerman JJ. Pharmacokinetic interaction between single oral doses of diltiazem and sirolimus in healthy volunteers. Clin Pharmacol Ther 2001 Jan;69(1):32-40.
3.Torisel (temsirolimus) US prescribing information. Wyeth Pharmaceuticals, Inc. June, 2011.